Alert archive / Texas / River Flood Warnings in 2024
River Flood Warning 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 24, 2024, 8:57 AM CDT for Dallas County, Texas. It took effect at Mar 25, 2024, 5:45 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2024, 8:57 AM CDT (13:57 UTC)
- In effect from
- Mar 25, 2024, 5:45 PM CDT
- Expired
- Mar 26, 2024, 3:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 26.72 ft at Mar 26, 2024, 12:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
582
WGUS44 KFWD 241357
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
857 AM CDT Sun Mar 24 2024
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
Trinity River At Dallas affecting Dallas County.
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/fwd.
&&
TXC113-250800-
/O.NEW.KFWD.FL.W.0020.240325T1132Z-240326T0153Z/
/DWRT2.1.ER.240325T1132Z.240325T1300Z.240325T1352Z.NO/
857 AM CDT Sun Mar 24 2024
...FLOOD WARNING IN EFFECT FROM MONDAY MORNING TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...White Rock Creek near White Rock Creek At Greenville Ave.
* WHEN...From Monday morning to tomorrow evening.
* IMPACTS...At 84.0 feet, Minor flooding will occur near the creek.
Bike paths downstream of the gage will be flooded. Water
approaches ball fields at Emmett Conrad High School.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Sunday the stage was 70.8 feet.
- Bankfull stage is 84.0 feet.
- Flood stage is 84.0 feet.
- Forecast...The river will briefly rise above flood stage to
near 85.4 feet tomorrow morning due to expected rainfall
tonight. It will fall below flood stage tomorrow morning or
early afternoon.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
3279 9677 3285 9677
$$
TXC113-250800-
/O.NEW.KFWD.FL.W.0021.240325T2245Z-240326T2000Z/
/DALT2.1.ER.240325T2245Z.240326T0200Z.240326T0800Z.NO/
857 AM CDT Sun Mar 24 2024
...FLOOD WARNING IN EFFECT FROM MONDAY AFTERNOON TO TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Trinity River at Dallas.
* WHEN...From Monday afternoon to Tuesday afternoon.
* IMPACTS...At 30.0 feet, Minor lowland flooding will begin. The
pasture lands near the river will flood. Trails along the river
begin to flood.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Sunday the stage was 19.1 feet.
- Bankfull stage is 30.0 feet.
- Flood stage is 30.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 30.6 feet. It will then fall
below flood stage early Tuesday morning
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
Sanchez1 follow-up statement
780
WGUS84 KFWD 250146
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
846 PM CDT Sun Mar 24 2024
...The Flood Warning continues for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
...The Flood Warning is cancelled for the following rivers in
Texas...
Trinity River At Dallas affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/fwd.
&&
TXC113-250300-
/O.CAN.KFWD.FL.W.0021.240325T2245Z-240325T0146Z/
/DALT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 PM CDT Sun Mar 24 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Trinity River At Dallas.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Sunday the stage was 18.8 feet.
- Bankfull stage is 30.0 feet.
- Forecast...The river is expected to rise to a crest of 27.2
feet late tomorrow evening.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC113-252000-
/O.EXT.KFWD.FL.W.0020.240325T1020Z-240326T0108Z/
/DWRT2.1.ER.240325T1020Z.240325T1200Z.240325T1308Z.NO/
846 PM CDT Sun Mar 24 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...White Rock Creek near White Rock Creek At Greenville Ave.
* WHEN...From late tonight to tomorrow evening.
* IMPACTS...At 88.0 feet, Moderate flooding will occur along the
creek. Ball fields at Moss Park are completely flooded.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Sunday the stage was 70.8 feet.
- Bankfull stage is 84.0 feet.
- Flood stage is 84.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 86.6 feet tomorrow morning. It
will then fall below flood stage tomorrow morning.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
3279 9677 3285 9677
$$
StalleyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 24, 5:58 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 24, 5:58 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 558 AM CDT Sun Mar 24 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: The biggest change to the forecast this morning was to expand the Wind Advisory to include McLennan, Coryell, and Lampasas counties. The latest data indicated the stronger winds expanding a little deeper into Central Texas this afternoon. The remainder of the discussion below is still on-track. Bonnette Previous Discussion: /Sunday and Monday/ Multiple weather systems will impact the region the next couple days. An expansive upper-trough over the Western CONUS will send a few shortwave troughs east, promoting rapid pressure falls along the leeside of the Rockies over the next 24 hours. South winds will increase in response to the rapid pressure drop to our northwest. This will be especially true by mid-morning when the boundary layer fully-mixes. A Wind Advisory was issued for most of our area along and west of I-35 where winds of 20-30 mph and occasional gusts of 40 mph are expected today. Most of Central and East Texas will still experience gusty winds today, but not quite to our advisory level. The strongest wind speeds will take place from about noon to 5PM. A few locations across Western North Texas could receive gusts up to 50 mph during this time. South winds will transport warm and moist air north today and this evening. A leading shortwave trough will move across the region late this morning into the early afternoon and develop isolated to scattered showers across North Texas. This precip will fall from a cloud deck ~10 kft high, so we have capped PoPs at 30% with this activity. The threat of lightning with the leading wave is less than 10%. As the leading shortwave races east, a dryline will become prominent over the Big Country just to our west. Convective initiation is expected along this boundary late in the day near Wichita Falls/Abilene. Strong forcing along the surface boundary aided by a secondary shortwave trough will allow for rapid upscale growth into a linear system as the storms move into our forecast area this evening. Expect a line of storms to move from west to east overnight, moving across the I-35 corridor after midnight and moving into East Texas near sunrise. Trailing stratiform precip will continue for several hours before drier air moves in behind the storms early Monday morning. While there will be sufficient moisture for rain/storms, there isn't enough to support robust surface-based instability. Given the vast amount of shear...we're looking at a situation where individual updrafts get sheared apart and struggle to organize and therefore, keep the threat of severe weather low. The highest severe threat will be across Western North Texas where a hail/wind threat exists with the initial storms that develop and along the line of storms as it starts to move into our area. The hail threat will end quickly, but a few strong wind gusts will remain possible until the line moves east of I-35. There is a non-zero threat of tornadoes across Western North Texas given the impressive amount of low-level shear, but meager 0-3 km instability is lessening our concern about tornadoes with this system. As the line and trailing stratiform precip move into East Texas Monday, drier air will move in. The pacific front/dryline won't move through until about mid-morning. Negligible cold advection behind this boundary will result in much warmer temperatures Monday afternoon, particularly across Central Texas where downslope flow is maximized. Meanwhile, a stronger cold front will move into North Texas late in the afternoon. While the low- level moisture will be scoured by the earlier frontal passage, there will still be sufficient mid-level moisture to develop isolated (very) elevated showers late in the day along the upper front. A few lightning strikes will be possible given the steep mid-level lapse rates, but the coverage of any convective activity late Monday afternoon will be less than 10%. Bonnette && .LONG TERM... /Issued 311 AM CDT Sun Mar 24 2024/ /Monday Night and Beyond/ The cold front will have pushed through most of Central Texas by late Monday evening. Brisk north-northwesterly winds will usher in temperatures in the mid-30s to mid-40s by Tuesday morning. A chilly day is expected on Tuesday with afternoon highs in the mid- to upper 50s north of I-20 and the low to mid-60s south of I-20 (roughly 10-15 degrees below-average for this time of year). On Wednesday, a rapidly-progressing mid-level shortwave will round the base of broadscale troughing finally pushing toward the eastern CONUS. Isolated to scattered rain showers will be possible during the day Wednesday as this compact system quickly shifts overhead. A dry layer of air beneath ~5000-6000 ft will likely keep rainfall totals on the lighter side (generally less than 0.10"). Steepening mid-level lapse rates will lead to areas of 200-400 J/kg MUCAPE and increase the potential for a few lightning strikes with this activity Wednesday afternoon. As this system shifts to the east, broad mid-/upper-level ridging will set-up over the Plains and keep a dry forecast over North and Central Texas through at least Saturday. Winds will turn southerly, and a warm-up will ensue into the latter portions of the week. Expect afternoon highs in the low 70s by Thursday with highs approaching 80 degrees by Friday and Saturday. Long-range guidance is hinting at another frontal system approaching North Texas early next week in the Day 7-8 timeframe which could increase rain chances across the region. Currently, ~50% of the ECMWF ensemble members and ~65% of the GEFS members show measurable precipitation over North Texas early next week. Langfeld && .AVIATION... /NEW/ /12Z TAFs/ VFR and gusty southeast flow will prevail through the morning. We had thought stratus would engulf the region early this morning, but that has not been the case thus far. We do expect stratus to develop...but it will likely be VFR and not build in until later this morning. Gusty south flow will continue through the afternoon and evening. The strongest wind speeds are expected between 19-01Z when gusts to 35 kts will be possible. Scattered showers will be possible late this morning/early this afternoon. While most of this activity will remain north of the D10 terminals, isolated showers will be possible within the D10 airspace through ~20Z. A lull in precip is expected for most of the afternoon until storms develop to our west this evening. Storms should initiate near SPS/ABI between 23-01Z. The storms should then form a line and move through D10 and ACT after midnight. We are more confident of terminal impacts at the D10 terminals, therefore have included a TS TEMPO in all D10 TAFs but not ACT. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 56 74 42 59 / 20 100 30 10 0 Waco 71 57 75 43 61 / 0 100 60 0 0 Paris 65 57 69 39 57 / 20 100 100 10 0 Denton 67 56 72 36 58 / 20 100 30 10 0 McKinney 68 56 72 39 58 / 20 100 50 10 0 Dallas 69 56 74 42 60 / 20 100 40 10 0 Terrell 69 57 72 41 58 / 20 100 90 5 0 Corsicana 72 58 75 44 61 / 5 100 90 5 0 Temple 71 56 76 43 63 / 0 100 60 0 0 Mineral Wells 70 55 73 37 61 / 10 100 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ091>093-100>104- 115>119-129>134-141>145-156-157-159. &&
Hazardous weather outlook, Mar 24, 5:40 AM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 540 AM CDT Sun Mar 24 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251045- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 540 AM CDT Sun Mar 24 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. 20-30 mph winds with gusts of 40-45 mph are expected for locations near and west of I-35 today. Unsecured loose objects may be blown around by the wind. Driving on area roadways may become difficult for high-profile vehicles. A line of thunderstorms will move through North and Central Texas tonight and early tomorrow morning from west to east. An isolated hail and damaging wind threat will exist west of I-35 tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:57 AM CDT | River Flood Warning | FWD | Dallas | 23 hr |
| Mar 24, 9:01 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 53 hr |
| Mar 24, 9:01 AM CDT | River Flood Warning | FWD | Hunt | 53 hr |
Nearby
River Flood Warnings in Texas, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.